Abilify why not to drink alcohol

 Category: abilify

Questions and Answers

What is the truth about taking "Abilify" and drinking alcohol?

My doctor prescribed me a drug called "Abilify" and all I can find is that patients should be told not to drink alcohol while taking it. I enjoy coming home from work and hanging out around the house with a beer or something in my hand. Anyone with some advice?

Abilify is what is known as a Central Nervous System depressant. Alcohol is also a central nervous system depressant. If you combine the two, the effects will be even greater than either one alone, but not in a good way. This is the reason that it is not recommended to take the two together

Drug interaction: Alcohol & abilify?

does drinking alcohol interact with abilify.im on lexapro 10mg and abilfy 5 mg and want to have a couple beers.i drank while on zepreaxa and lexapro no prob,i want to have a few beers.thanks

Hi - I'm in pharmacy school and thought I'd look this up to see if there's any actual data to support whether or not Abilify and alcohol can be used together.

What I found: Abilify is actually being considered in the treatment of alcoholism.

Here's a quote from the study:
Pre-treatment with aripiprazole [Abilify] was generally well tolerated. [Abilify] increased the sedative effects of alcohol and, to a lesser degree, decreased the euphoric effects of alcohol.

So what does this mean?
While on Abilify, alcohol with make you sleepy and if alcohol usually makes you feel "good" it won't make you feel as "good."

So whether or not you should take it is up to you. You may want to discuss it with your doctor or pharmacist.

ABILIFY Help!!! Bring all your stories about Abilify!!! Did it work for you? Side effects?

I been taking Abilify for about 2 weeks, works great. Heres my problem, I like to drink alcohol and go out to nightclubs. I have read that you should not drink while on Abilify. Please tell me your stories, all of them, doesnt have to relate to alcohol, about your exerience with Abilify!!! Please help, im nervous about this medication, it seems to have a lot of side effects....HELP!!!!

I am on Abilify but because I don't do well on most medications my pdoc has me taper up really really slow. I went 1mg every two weeks. I'm only at 3mg so far but I love it already. Because of the slow taper I have no side effects. I don't dring anyway so I can't hepl you there. Ask your doctor or pharmacist. Sometimes they say to not drink because it may make you really drowsey, but sometimes it can be a realyl bad reaction. Your doctor would know best.

Can I drink alcohol with these medicines?

Lexipro
Abilify
Seriqol
Toplimax
(I Don't think you spell it that way, but these are all prescribed by my doctor for mood and I just want some drinks at a party)

Sure you can, if you're Judy Garland or Lindsey Lohan. That's a pretty strong mix to start with, even before adding the juice. Have fun!

Abilify and alcohol...?

I know it's not recommended, but will it worsen the side effects I am having? Will it make me hypomanic? I drank with Invega and was fine so I don't see why Abilify would be much different.

I have never taken Invega, so I have no idea what the difference would be. I was on Welbutrin for the depression and Abilify for the manic episodes. I drank while on both. When I drank alcohol (no matter what kind) on the Welbutrin it caused me to get extremely manic and dissociative. I was on an extremely low dose of Abilify- 2 mg to 5 mg a day. Every single time I took it, I fell asleep. If I took it with alcohol, I fell asleep faster and slept even more.

Personally, I have learned from experience not to mix medications like that with alcohol. I'm no longer on meds, and I don't drink either, but if I were you, I wouldn't. Of course, I know you probably will. It is going to affect you differently than it did me most likely, but it really made me tired and pass out. Be prepared you don't want to be driving or anywhere that you would not feel comfortable passing out and not able to wake up. I was lucky that my boyfriend was always with me.

abilify verses alcohol?

i've been taking abilify for about 2 weeks, i stopped taking it & it's been about 5 days now. is it fine to drink or no?

It's ok to drink, in moderation of course

How does alcohol interact with my medications and what should I do when I want to drink?

I have bipolar type II. I take Cymbalta 90mg, Topamax 50mg 2x daily (I believe...don't have it on me), and Abilify 30mg. I also take Klonopin .5mg as a PRN for anxiety.

How would these meds specifically interact with alcohol, and what should I do if I want to drink? Skip them, or skip the drink? I'm not an alcoholic, but I am part Italian. I like my wind, and I'm a responsible drinker... I just want to know.

Call ask a nurse or your doctor, don't trust something this important to a random person on yahoo answers!

perhaps it's ok to skip your meds once in a while but definitely ask somebody who knows what they are talking about.

Even Tylenol interacts badly with liquor so be careful!

Abilify: anti schitsophrenic drug and side affects?

Is there any side effects to drinking alcohol with this drug, or how does it way up to similiar drugs in it's field. I am new to taking it and it doesn't actually mention alcohol on the product information page. I also have weak eyes is there any better drug to take as it also says "may cause blurrred vision" on same page. xxx Buddy

I recently went to a talk on this drug from one of the people from the pharmaceutical company that makes it. The real name for this drug is Aripiprazole. It has been compared to other anti-psychotics and is proven to be more effective. There is also a lower risk of weight gain. I personally believe that it is one of the better anti-psychotics on the market. There is only 1 problem with it. Its very expensive.

28 pack - 5MG - £101.63
To
28 pack - 30MG - £203.26

I would not suggest that you drink alcohol ever with any anti-psychotic.

The blurred vision side-effect does not effect every one. If you do experience this and it persists, contact your doctor.

Shortness of breath, side effect of meds or allergy?

I have bipolar disorder and take Lithium, Lamictal, Wellbutrin, Abilify and Levothyroxine. Since August, I haven't been able to get a full breath most days. I'm still able to walk at a fast pace on my treadmill but it's just bothersome. It feels like I could lose my breath completely (just a paniky feeling). I don't smoke or drink alcohol and physically I am very healthy.
The only seasonal allergies I do get is this time of year I usually get hay fever like symptoms (watery eyes, contant sneezing) but I don't get the shortness of breath.
I had a workup with a cardiologist last year and everything was fine with my heart, EEG, EKG. Could you tell me what you think it is?

You should ask your pharmacist. Wellbutrin doesn't mix with many things. When I take Claritin and other allergy medicine it gives me the same feeling, but I would always check with the pharmacist before taking a new pill whether it is prescription or over the counter because you are taking so many meds.

blog comments powered by Disqus